Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 10, NWS Lubbock, TX

April 9, 201121 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 9, 2011, 4:53 AM CDT for 21 counties in Texas. It took effect at Apr 9, 2011, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 4:53 AM CDT (09:53 UTC)
In effect from
Apr 9, 2011, 12:00 PM CDT
Expired
Apr 9, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 19 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5753 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS74 KLUB 090953
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
453 AM CDT SAT APR 9 2011

...WINDY CONDITIONS SATURDAY AND HIGH WINDS POSSIBLE SUNDAY...

.A POTENT STORM SYSTEM WILL APPROACH THE AREA TODAY AND TOMORROW
SETTING THE STAGE FOR WINDY CONDITIONS. AFTERNOON WIND SPEEDS OF
25 TO 35 MPH WILL BE POSSIBLE TODAY INCREASING TO NEAR 40 MPH DURING
THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS
WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST.

TXZ021>024-027>030-033>044-092100-
/O.NEW.KLUB.WI.Y.0010.110409T1700Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON...ASPERMONT
453 AM CDT SAT APR 9 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* TIMING: FOR SATURDAY...WIND SPEEDS WILL PICK UP LATE THIS
  MORNING AND SUBSIDE AROUND SUNSET THIS EVENING. STRONG WESTERLY
  WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY
  AFTERNOON.

* WINDS: SOUTHWESTERLY WINDS TODAY WILL RANGE FROM 25 TO 35 MPH.
  ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-092100-
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH
453 AM CDT SAT APR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND 
  CONTINUE THROUGH SUNDAY AFTERNOON. 

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO 
  AROUND 60 MPH POSSIBLE. 

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
813 
WWUS74 KLUB 092039
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT SAT APR 9 2011

...WINDY CONDITIONS THROUGH THE EVENING AND HIGH WINDS EXPECTED
SUNDAY...

.A POTENT STORM SYSTEM WILL CONTINUE TO APPROACH THE AREA FROM THE
WEST TONIGHT AND PASS ACROSS THE REGION SUNDAY...SETTING THE
STAGE FOR WINDY CONDITIONS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH
WILL BE COMMON ACROSS THE CAPROCK THROUGH EARLY THIS EVENING.
AFTER A PERIOD OF SOMEWHAT LOWER WINDS TONIGHT...WESTERLY WINDS
WILL BECOME SUSTAINED WINDS NEAR 40 MPH DURING THE DAY
SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO
CREATE WIDESPREAD AREAS OF BLOWING DUST.

TXZ037-038-043-044-100500-
/O.CAN.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON...
ASPERMONT
339 PM CDT SAT APR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* TIMING: BREEZY SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING
  HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING
  AND CONTINUE THROUGH SUNDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 20 TO 30
  MPH...WITH GUSTS TO 40 MPH THROUGH EARLY THIS EVENING. ON
  SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ025-100500-
/O.EXA.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
HALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY
339 PM CDT SAT APR 9 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING: GUSTY SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE
  EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY
  MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35
  MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON
  SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$

TXZ021>024-027>030-033>036-039>042-100500-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
339 PM CDT SAT APR 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE THROUGH
  THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE
  SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35
  MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON
  SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO
  AROUND 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-031-032-100500-
/O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH
339 PM CDT SAT APR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND 
  CONTINUE THROUGH SUNDAY AFTERNOON. 

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO 
  AROUND 60 MPH POSSIBLE. 

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 4:22 AM CDT, 31 minutes earlier.

Area forecast discussion, Apr 9, 4:22 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
422 AM CDT SAT APR 9 2011

...DANGEROUS FIRE WEATHER THIS WEEKEND...

.SHORT TERM...
IN SHORT...THE FIRE DANGER CONTINUES TO INCREASE ACROSS WEST TEXAS.
ELONGATED UPPER LOW WITH H5 HEIGHTS OF 540 DAM SITUATED FROM SOCAL
INTO IDAHO. TO OUR SOUTHEAST...A H590 HIGH IS LOCATED OVER THE
GULF OF MEXICO AND OF COURSE...WE ARE IN BETWEEN. THE LOW WILL
SLIDE EASTWARD TODAY THUS INCREASING OUR WINDS ALOFT. H7 HEIGHT
GRADIENTS ARE RUNNING AROUND 60M-70M/200NM WHICH WOULD SUGGEST
WINDS IN THE 25-35 MPH RANGE THIS AFTERNOON AND POSSIBLY JUST A
BIT HIGHER. CONFIDENCE IN THESE WIND SPEEDS ARE MUCH HIGHER WEST
OF THE ESCARPMENT WHERE 500-1000 FT LESS DOWNWARD MIXING IS
REQUIRED. WILL THEREFORE ISSUE A WIND ADVISORY MAINLY ON THE LLANO
ESTACADO FOR THIS AFTERNOON AND TODAY IN ADDITION TO THE RED FLAG
WARNING WHICH WILL COVER THE ENTIRE CWFA. THE SITUATION BOTH TODAY
AND TOMORROW...FROM A FIRE WEATHER PERSPECTIVE...SHOULD NOT BE
TAKEN LIGHTLY. THE FUELS ARE EXTREMLY VOLATILE AND THE FIRE ONGOING
IN KING COUNTY HIGHLIGHTS THE CONCERN.

INTO THIS EVENING...DRYLINE IS PROGGED TO RETREAT WESTWARD DURING
THE EVENING HOURS AND MODELS BREAK OUT LIGHT QPF ALONG THE
BOUNDARY.  ANALYSIS OF FCST SOUNDINGS REVEAL AREA OF ELEVATED
INSTABILITY AROUND 500MB WHERE SOME HIGHER MOISTURE IS EXPECTED TO
BE FOUND.  AT THIS POINT...CAPE FROM 200 TO 500 J/KG WITH
SIGNIFICANT DOWNWARD ACCELERATION POTENTIAL LOOKS PLAUSIBLE. THE
PRESENCE OF PARTICULATES FROM SMOKE ACROSS THE EASTERN ZONES MAY
VERY WELL INCREASE LIKELIHOOD OF CLOUD/PRECIP FORMATION AS WELL AS
CHARGE ACCUMULATION.  IF ELEVATED CONVECTION DOES FORM...THIS MAY
RESULT IN A FEW DRY LIGHTNING FLASHES WHICH HAVE THE POTENTIAL TO
INITIATE NEW FIRES THIS EVENING IN ADDITION TO THE DRY DOWNBURST
POTENTIAL. AFTER MIDNIGHT...THE DRYLINE BEGINS TO SURGE EASTWARD
AHEAD OF THE APPROACHING UPPER LOW BEFORE ANOTHER DANGEROUS FIRE
WEATHER DAY SUNDAY.

&&

.LONG TERM...
A PROLONGED PERIOD OF CRITICAL FIRE WEATHER WILL BE PUNCTUATED BY
PROSPECTS FOR A DANGEROUS WIND/DUST/FIRE EVENT SUNDAY...STEMMING
FROM A DEEP UA LOW NOW OVER THE SOCAL COAST.

BY 12Z SUNDAY...THE POTENT UA LOW WILL BE EJECTING NORTHEASTWARD
OVER THE SOUTHERN/CENTRAL ROCKIES...AS STRONG CYCLOGENESIS OCCURS
OVER SOUTHERN NEBRASKA/NORTHERN KANSAS. LOW/MID LEVEL WIND FIELDS
WILL HAVE ALREADY VEERED OVER THE FA...SHUNTING THE DRYLINE AND
ASSOCIATED LOW RAIN PROBS EAST DURING THE PRE-DAWN HOURS. ALL
INDICATIONS SUGGEST THAT MUCH OF WEST TEXAS WILL THEN BECOME
SUBJECTED TO INTENSE DRY SLOTTING/SUBSIDENT DOWNSLOPE AND LOW-MID
LEVEL WIND MAXIMA. THE INFLUX OF PAC AIR AND DECREASING HEIGHTS/
THICKNESSES WILL RESULT IN RELATIVELY COOLER DAYTIME TEMPERATURES...
BUT THE MAGNITUDE OF DOWNSLOPE AND FULL INSOLATION WILL COMPENSATE
SOMEWHAT AND EARLY AFTERNOON TEMPERATURES SHOULD TOP OUT FROM THE
LOW 60S WEST TO AROUND 80 DEGREES EAST. BETTER MSLP/HEIGHT GRADIENTS
TRANSIT THE AREA DURING THE MORNING-MIDDAY HOURS...SO AN EARLY ONSET
OF HIGH WINDS SEEMS LIKELY. GIVEN THIS EARLY TRANSIT OF THE STRONGEST
LOW-TROP WINDS...PREDICTING MAX SUSTAINED SPEEDS IS DIFFICULT.
CURRENT HIGH WIND WATCH FOR POTENTIAL WIDESPREAD SUSTAINED SPEEDS
OF 30-40 MPH WITH GUSTS NEAR 60 MPH SEEMS REASONABLE GIVEN 90-100KT
500MB JET PROGGED TO OVERSPREAD THE PANHANDLE/SOUTH PLAINS BY 18-00Z...
AND THIS IS SUPPORTED BY MOS GUIDANCE WINDS BETWEEN 31-33KT. LOCAL
STUDIES SUGGEST THIS JET ALSO MAY BE ASSOCIATED WITH THE GREATEST
LIKELIHOOD OF DENSE BLOWING DUST. WINDS WILL DECREASE/VEER LATE SUNDAY
NIGHT IN THE WAKE OF THE PASSING UA TROUGH AXIS.

UA RIDGE AXIS WILL TRANSLATE OVER WEST TEXAS MONDAY...BRINGING MILD
TEMPERATURES WITH DECREASED WINDS. SOUTHWESTERLY FLOW ALOFT WILL
BECOME RE-ESTABLISHED TUESDAY IN ADVANCE OF A PROGRESSIVE UA
SHORTWAVE PROGGED TO PASS THE REGION WEDNESDAY. MODELS CONTINUE TO
DIFFER SOMEWHAT IN SPEED/DEPTH OF THIS FEATURE...BUT IT MAY BRING
OUR NEXT BOUT OF FIRE WEATHER AND POSSIBLY EVEN MINIMAL SHOWER/
THUNDER CHANCES TO PARTS OF THE NORTH/EAST FA. SOLUTIONS SEEM TO
AGREE A BIT MORE ON FROPA THURSDAY...WITH BENIGN SURFACE RIDGING
THROUGH THE REMAINDER OF THE PERIOD.

&&

.FIRE WEATHER...
THIS WEEKEND/S FIRE WEATHER SITUATION ACROSS THE WEST TEXAS SOUTH
PLAINS IS PRECEDED BY 1/ AN ONGOING MASSIVE AND LONG-LIVED WILDFIRE
IN STONEWALL/KING COUNTIES WHICH HAS ALREADY CONSUMED AN ESTIMATED
100,000 ACRES SINCE WEDNESDAY AND 2/ WIDESPREAD FUEL DRYNESS CHARACTERIZED
BY TFS AOA 97TH PERCENTILE SEVERITY. THIS UNDERSCORES THE SERIOUSNESS
OF ANTICIPATED WEATHER.

DAY 1...SIGNIFICANT CONCERNS CONTINUE TODAY WITH GUSTY WINDS APPROACHING
20 TO 30 MPH AT 20 FOOT HEIGHTS. PRESENT INDICATIONS THAT AREAS ON THE
LLANO ESTACADO WILL HAVE THE STRONGEST WIND SPEEDS WITH PERHAPS 5 TO
10 MPH LOWER SPEEDS ACROSS THE ROLLING PLAINS. MIN RH VALUES LOOK TO
BOTTOM OUT IN THE 10 PERCENT RANGE AREAWIDE. WITH THE EXTREMELY CRITICAL
FUEL CONDITIONS...TODAY HAS THE POTENTIAL FOR EASY IGNITION/RAPID FIRE
SPREAD. OVERNIGHT RH RECOVERIES WILL BE BETTER IN THE EAST WHERE RH
VALUES NEAR 60 PCT MAY BE REALIZED WHEREAS ACROSS THE WEST 30-40 PCT
RH MAY BE ALL THE RECOVERY EXPECTED. MANAGEMENT OF ONGOING FIRE IN
KING/STONEWALL COUNTIES WILL BE A CHALLENGE TODAY AS THESE WINDS PICK
UP AND LOFTING OF FIREBRANDS FROM THIS ACTIVITY COULD PRESENT A PROBLEM
DOWNWIND. AFTER DARK...AREA OF ELEVATED MOISTURE IS EXPECTED ACROSS
THE AREA AS THE DRYLINE RETREATS WEST ACROSS THE AREA. THERMODYNAMIC
PROFILES LOOK SUPPORTIVE OF ELEVATED INSTABILITY ABOVE 15000 FT
THIS EVENING ACROSS THE ROLLING PLAINS/SERN TX PANHANDLE. PARTICULATES
FROM ONGOING FIRES MAY BE ENOUGH TO TRIGGER DRY LIGHTINING. UNDER
ANY SHOWERS WHICH DEVELOP...VERY GUSTY WINDS WILL ALSO BE POSSIBLE.

DAY 2...A SYNOPTIC WEATHER PATTERN SUPPORTIVE OF A SOUTHERN PLAINS
WILDFIRE OUTBREAK WILL OCCUR SUNDAY. THE FA APPEARS TO BE AFFECTED
BY EXTREMELY CRITICAL CONDITIONS THEN AS INTENSE LOW-MID LEVEL WIND
MAXIMA OVERSPREAD AN EASTWARD ADVECTING VERY DRY PAC AIRMASS AND
THE WESTERN PERIPHERY OF A PRONOUNCED LOW LEVEL THERMAL RIDGE FROM
CENTRAL OK SOUTHWESTWARD TOWARD THE BIG COUNTRY. SUB-SEASONAL TEMPS
OVER THE WESTERN ZONES MAY PROVE TO BE A NEGATING FACTOR FOR WIDESPREAD
SIG FIRE ACTIVITY...BUT HIGH WINDS...EXTREME FUELS...AND DRY AIR APPEAR
SUFFICIENT TO PROMOTE WEATHER SUPPORTIVE OF WIND-DRIVEN GRASSFIRES...
ESPECIALLY OVER THE EASTERN HALF OF THE FA WHERE AOA NORMAL TEMPS WILL
OCCUR. WHILE A LOW-PROB EVENT...IT IS WORTH NOTING THAT IF HIGH-BASED
CONVECTION DEVELOPES TONIGHT OVER THE ROLLING PLAINS...THE THREAT OF
FIRE MAY AMPLIFY WITH THE ONSET OF EXTREMELY CRITICAL CONDITIONS SUNDAY
DUE TO SMOLDERING LIGHTNING STARTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        81  42  64  33  73 /   0  10   0  10   0
TULIA         86  47  69  35  74 /   0  10  10  10   0
PLAINVIEW     87  48  70  37  73 /   0  10  10   0   0
LEVELLAND     86  49  70  38  76 /   0  10  10   0   0
LUBBOCK       88  50  71  38  76 /   0  10  10   0   0
DENVER CITY   86  49  72  36  77 /   0  10   0   0   0
BROWNFIELD    88  51  73  37  76 /   0  10  10   0   0
CHILDRESS     94  53  78  44  80 /  10  20  10  10   0
SPUR          94  53  80  41  78 /  10  20  10   0   0
ASPERMONT     98  62  83  45  80 /  10  20  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 10 AM TO 10 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

&&

26/20
Hazardous weather outlook, Apr 9, 4:29 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
429 AM CDT SAT APR 9 2011

TXZ021>044-100930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
429 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION AND FIRE WEATHER

SOUTHWESTERLY WINDS SUSTAINED BETWEEN 25 TO 35 MPH THIS AFTERNOON
WILL COMBINE WITH DRY HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY AREAWIDE. AREAS OF BLOWING DUST WILL LIMIT VISIBILITY.

A WIND ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHWESTERN
PANHANDLE...SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. A RED FLAG
WARNING IS IN EFFECT FOR ALL OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS BETWEEN 30 AND 40
MPH WITH GUSTS NEAR 60 MPH OVER MUCH OF THE SOUTH PLAINS REGION
SUNDAY. BLOWING DUST AND A FEW DANGEROUS WIND-DRIVEN WILDFIRES
WILL BE POSSIBLE.

A HIGH WIND WATCH AND RED FLAG WARNING IS IN EFFECT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:53 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more41 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.